Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 46, NWS Tallahassee, FL

March 29, 200711 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 29, 2007, 3:15 PM EDT for 11 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2007, 3:15 PM EDT (19:15 UTC)
Expired
Mar 29, 2007, 8:00 PM EDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 13 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 291915
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EDT THU MAR 29 2007

...RED FLAG WARNING IN NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS 
EVENING FOR MOST OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG 
DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...INCREASING MOISTURE AHEAD OF A BACK DOOR COLD FRONT ON 
FRIDAY WILL PUT AN END TO RED FLAG CONDITIONS FOR THE NEXT FEW DAYS. 
RAIN CHANCES WILL REMAIN LOW INTO THE WEEKEND AS STORM SYSTEMS WILL 
HAVE DIFFICULTY REACHING THE REGION. 

FLZ007-009>011-016>019-028-029-034-300000-
/O.NEW.KTAE.FW.W.0046.070329T1915Z-070330T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-GADSDEN-LEON-JEFFERSON-
MADISON-TAYLOR-LAFAYETTE-DIXIE-
315 PM EDT THU MAR 29 2007 /215 PM CDT THU MAR 29 2007/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 29, 1:45 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 29, 1:45 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT THU MAR 29 2007

.SYNOPSIS...
MOSTLY SUNNY TO SUNNY THIS EARLY MORNING MARRED ONLY BY A FEW
CIRRUS. TEMPS 80S...DEW POINTS 55-60. PERSISTENCE REIGNS SUPREME...
24 HR TEMP/DEW POINT COMPARISON INDICATES NO CHANGE SINCE SAME TIME
YESTERDAY. WINDS GENERALLY LIGHT AND VRBL TO SE 10 MPH.

.AT UPPER LEVELS...
A HIGHLY AMPLIFIED PATTERN EXISTS ACROSS N AMERICA. FROM W-E...ERN
PAC TROUGH/LOW...RIDGE ALONG THE WEST COAST...TROUGH OVER INTERMNTN
REGION WITH CLOSED LOW EXITING 4 CORNERS REGION INTO CO/NM...HIGHLY
AMPLIFIED RIDGE WITH AXIS FROM CNTRL GULF N THRU MS VALLEY AND
ONTARIO...AND LARGE LOW SPINNING OFF THE CANADIAN MARITIMES. THE
LONG WAVE PATTERN WILL CHANGE LITTLE THROUGH EARLY FRI. THEN...PAC
LOW/DEEP LYR CYCLONE MOVING INTO BRITISH COLUMBIA AND ADVANCING
SLOWLY EWD WILL FINALLY KICK THE CO/N MEX LOW NEWD AND OUT INTO
CNTRL ROCKIES TONIGHT AND INTO THE PLAINS IN FRIDAY. AHEAD OF PLAINS
LOW...SERIES OF DISTURBANCES MOVE EWD TO ACROSS NEW ENGLAND WHILE
SEVERAL VORT LOBES PIVOT EWD OUT AHEAD OF 4 CORNERS LOW.
FINALLY...STRONG SHORTWAVE MOVES EWD ACROSS ERN NM ON FRI TO ACROSS
TX/OK BY SAT 12Z. ALL THIS SERVES TO BREAK DOWN RIDGE...ALTHO
INITIALLY FOR FRI IT WILL PUSH RIDGE AXIS EWD AND AMPLIFY STRONG
RIDGE OVER CWA. HOWEVER...BY SAT H5 RIDGE FLATTENS SOME OVER CWA.

.AT LOWER LEVELS...
SURFACE ANALYSES SHOW A LOW NE NEB WITH FRONT SOUTH INTO TEXAS WITH
LINEAR MCS PUSHING EWD ACROSS NW TX/CNTRL OK/ERN KS/CNTRL NEB. A
STATIONARY FRONT EXTENDS SEWD FROM LOW ALL THE WAY THRU NRN ALA/NRN
GA TO BACKDOOR COLD FRONT OVER S CAROLINA. THE INTERACTION OF ABOVE
UPPER FEATURES WILL SHUNT STRONG CANADIAN HIGH TO RIDGE DOWN ERN
SEABOARD TO REACH NRN MID-ATLC TONIGHT. THEN...BACKDOOR FRONT WILL
BEGIN SLIDING SEWD TO GA LATER LATER THIS AFTN AND TO FLA-GA BORDER
BY 00Z FRI WHERE IT BEGINS TO WASH OUT. HIGH CENTER MOVES TO
GA/CAROLINAS COAST BY EARLY SAT WITH RIDGE AXIS EXTENDING SWWD AND
ACROSS CWA. WITH UPPER RIDGE FLATTENING A BIT OF SAT...LOCAL FLOW
VEERS A LITTLE TO ONSHORE. UPSTREAM SOUNDINGS SHOWS NEARLY IDENTICAL
PROFILES...I.E BMX...FFC AND JAN WITH 0.82...0.81..0.82 IN PWATS
RESPECTIVELY.

&&

.SHORT TERM...TONIGHT THROUGH SAT NIGHT.
BOTH GFS/NAM IN GOOD AGREEMENT WITH BACKDOOR FRONT. LATEST TLH
TIME HEIGHT X-SECTIONS CONTINUE TO SHOW SOME LOW AND HIGH LEVEL
MOISTURE (O.85 IN PWAT)...BUT VERY DRY FROM H85-H3 SO HARD TO
SQUEEZE OUT ANY RAIN WITH BACKDOOR FRONT WHICH SHOULD SLOWLY WEDGE
IN B4 DISSIPATING PRIOR TO REACHING COAST BY 06Z. MAIN IMPACT WILL
BE ADDITIONAL MAINLY LOW CLOUDS AND SLIGHT COOLER TEMPS TO THE
REGION FOR FRI INTO SAT ESPECIALLY NE THIRD CWA. TIMING OF FRONT
WILL ALSO DETERMINE FOG AND/OR LOW STATUS POSSIBILITIES AS ANY
SLOWING DOWN FAVORS REDUCED WINDS AND BETTER FOG CHANCES. MAV
GUIDANCE DEEMPHASIZES FOG BUT HIGHLIGHTS LOW STATUS 12Z-21Z FRI WITH
M/C SKIES BIG BEND AND MOST OF GA CONTINUING INTO SAT AND WILL
PLAY IT THAT WAY. NEXT FRONT WILL APPROACH CWA FROM NW SAT NIGHT
WITH BETTER CHANCE OF AT LEAST WDLY SCT POPS.

.LONG TERM...SUN THROUGH THU.
THE GFS IS SHOWING SOME RUN-TO-RUN CONTINUITY NOW WITH THE NEXT
FRONT, WHICH SHOULD BE WEAKENING AS IT APPROACHES OUR AREA ON SUN.
THE FRONT SHOULD STALL OVER OR NEAR THE AREA ON MON AND THEN
DISSIPATE. KEPT POPS GENERALLY IN THE 20-30 PERCENT RANGE THROUGH
THIS PERIOD. A STRONGER FRONT IS PROGGED TO MOVE THROUGH THE AREA AT
THE END OF THE PERIOD WED NIGHT OR THU.

&&

.MARINE....TONIGHT THROUGH MON.
WINDS WILL MODESTLY INCREASE AHEAD OF THE BACK DOOR FRONT, BUT THE
BOUNDARY IS NOT LONGER EXPECTED TO MAKE IT INTO THE COASTAL WATERS,
AND WE HAVE CAPPED WINDS JUST BELOW THE EXERCISE CAUTION RANGE (15
KT). WINDS WILL VEER TO ONSHORE OVER THE WEEKEND AND REMAIN SO FOR
SEVERAL DAYS. THIS PROLONGED PERIOD OF ONSHORE WINDS WILL KEEP SEAS
ELEVATED...OVER 3 FEET.

&&

.AVIATION...VFR CONTINUES THIS AFTERNOON AND EVENING WITH ONLY A
SCATTERING OF CU DEVELOPING. OVERNIGHT...LOW LEVEL CLOUDS WILL
SPREAD FROM NORTHEAST TO SOUTHWEST ACROSS THE REGION WITH ABY AND
VLD EXPERIENCING MVFR CIGS BY DAYBREAK. WE ALSO EXPECT A STRONGER
EASTERLY FLOW SO FOG DEVELOPMENT WILL NOT BE TOO MUCH OF A CONCERN.
THE LOW LEVEL CLOUDINESS MAY SPREAD TO INCLUDE TLH BY AFTERNOON.

&&

.FIRE WEATHER...RH VALUES WILL INCREASE A BIT EACH DAY THROUGH THE
WEEKEND SO NO FIRE WX CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  59  82  57 81 / 00  00 10 00
PANAMA CITY  64  79  63 78/  10  00 10 10
DOTHAN       59  81  58 81/  10  00 10 10
ALBANY       60  81  57 80/  10  10 10 05
VALDOSTA     59  79  56 81/  10  10 10 05
CROSS CITY   57  79  54 82/  00  10 10 00DY1

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...BARRY
PUBLIC/MARINE...BLOCK
Hazardous weather outlook, Mar 29, 6:25 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 AM EDT THU MAR 29 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-301030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
625 AM EDT THU MAR 29 2007 /525 AM CDT THU MAR 29 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...

NO SEVERE WEATHER IS EXPECTED AT THIS TIME. AREAS OF LOCALLY DENSE
FOG CONTINUE THIS MORNING UNTIL AROUND 9 AM ALONG COASTAL AREAS OF
THE FLORIDA PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO SEVERE WEATHER IS EXPECTED AT THIS TIME. RAIN CHANCES WILL
RETURN TO THE FORECAST BY LATE IN THE WEEKEND. WHILE THERE COULD
BE AN ISOLATED THUNDERSTORM OR TWO ON SUNDAY AND MONDAY
AFTERNOONS...STRONG STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

18-WOOL

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.